Alert archive / Mississippi / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 9, 2006, 4:47 PM CDT for Jackson County, Mississippi. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2006, 4:47 PM CDT (21:47 UTC)
- Expired
- Aug 9, 2006, 6:45 PM CDT
- In force
- 118 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 49 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:02 PM CDT | FLASH FLOOD | Pascagoula, MS | HAM RADIO REPORT OF WATER HALF-WAY UP CARS AT MARKET AND HIGHWAY 90. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 092150
FFWLIX
MSC059-092345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 PM CDT WED AUG 9 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...PASCAGOULA...MOSS POINT...ESCATAWPA
* UNTIL 645 PM CDT
* AT 444 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THAT AT LEAST
FOUR INCHES OF RAINFALL HAS FALLEN IN THE OCEAN SPRINGS AREA.
OTHER THREATENED AREAS INCLUDE MOSS POINT AND PASCAGOULA.
THE WARNED AREA CAN EXPECT ANOTHER 1 TO 2 INCHES AS THE SHIELD OF
RAIN MOVES TO THE SOUTHWEST AROUND 5 MPH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3044 8887 3035 8872 3037 8863 3040 8858
3035 8854 3033 8846 3036 8841 3049 8841
3051 8887
$$
92/JSSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:40 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 9, 3:40 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 340 PM CDT WED AUG 9 2006 .DISCUSSION...HIGH PRESSURE CONTINUES OVER THE SOUTHERN PLAINS. DAYTIME HEATING AND FORCING ASSOCIATED WITH THE UPPER LEVEL LOW SPINNING ACROSS THE EAST CENTRAL GULF HAS TRIGGERED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS OUR AREA THIS AFTERNOON. EXPECT THIS ACTIVITY TO CONTINUE THROUGH THE EARLY EVENING UNTIL THE LOSS OF DAYTIME HEATING DIMINISHES THE RAIN CHANCES. MAY SEE SOME PATCHY LIGHT FOG TONIGHT, ESPECIALLY IN AREAS THAT RECEIVED RAINFALL THIS AFTERNOON. SCATTERED POPS ARE FORECAST FOR TOMORROW AS THE UPPER LOW PUSHES INTO THE WESTERN GULF. NO SIGNIFICANT CHANGES IN FORECAST THINKING. FOLLOWING THE UPPER LOWS PASSAGE, HIGH PRESSURE WILL AGAIN DOMINATE THE WEATHER PATTERN FRIDAY THROUGH THE MIDDLE PART OF NEXT WEEK. HIGH TEMPERATURES WILL CLIMB INTO THE MID 90S AREAWIDE, WHILE LOW TEMPERATURES WILL DROP INTO THE MID AND UPPER 70S. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... MCB 74 94 75 94 / 30 40 20 20 BTR 75 94 75 95 / 30 40 20 20 MSY 76 92 76 93 / 30 40 20 20 GPT 76 93 76 93 / 30 40 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 92/JSS
Hazardous weather outlook, Aug 9, 11:11 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1111 AM CDT WED AUG 9 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-101100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1111 AM CDT WED AUG 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. AN ISOLATED STRONG STORM WILL BE POSSIBLE, BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE OVER THE WEEKEND, BUT THOSE THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 92/JSS
In the hours before
Special weather statement, Aug 9, 3:00 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CDT WED AUG 9 2006 MSZ082-092045- JACKSON- 300 PM CDT WED AUG 9 2006 ...STRONG LINE OF THUNDERSTORMS MOVING INTO JACKSON COUNTY... AT 300 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING INTO JACKSON COUNTY. THE STORMS ARE MOVING TO THE SOUTHWEST AT 10 TO 15 MPH...AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN... AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE. PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS. LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE AREA.
Special weather statement, Aug 9, 3:34 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 334 PM CDT WED AUG 9 2006 LAZ038-040-092115- ST TAMMANY-TANGIPAHOA- 334 PM CDT WED AUG 9 2006 ...STRONG LINE OF THUNDERSTORMS OVER ST TAMMANY AND TANGIPAHOA PARISHES... AT 330 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FROM THE WESTERN PORTION OF ST TAMMANY PARISH NORTH OF I-12 INTO TANGIPAHOA PARISH. THE STORMS ARE MOVING TO THE WEST AT 10 MPH...AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE. PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS. LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE AREA.
Special weather statement, Aug 9, 3:45 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 PM CDT WED AUG 9 2006 MSZ077-080>082-092130- HANCOCK-HARRISON-JACKSON-PEARL RIVER- 345 PM CDT WED AUG 9 2006 ...STRONG LINE OF THUNDERSTORMS OVER COASTAL MISSISSIPPI... AT 340 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FROM PICAYUNE THROUGH VANCLEAVE MISSISSIPPI. THE STORMS ARE MOVING TO THE WEST AT 10 TO 15 MPH...AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING... HEAVY RAIN...AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE. PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS. LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE AREA.
Special weather statement, Aug 9, 4:16 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 416 PM CDT WED AUG 9 2006 MSZ077-080>082-092200- HANCOCK-HARRISON-JACKSON-PEARL RIVER- 416 PM CDT WED AUG 9 2006 ...STRONG LINE OF THUNDERSTORMS OVER SOUTH-CENTRAL AND COASTAL MISSISSIPPI... AT 415 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FROM PEARL RIVER THROUGH JACKSON COUNTIES IN MISSISSIPPI. THE STORMS ARE MOVING TO THE WEST AT 10 TO 15 MPH... AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL. RAINFALL RATES UP TO 2 INCHES PER HOUR ARE POSSIBLE CAUSING MINOR FLOODING OF LOW-LYING AREAS AND FLOOD-PRONE AREAS. PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS. LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE AREA.
Special weather statement, Aug 9, 4:23 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 423 PM CDT WED AUG 9 2006 LAZ058-092205- ST JOHN THE BAPTIST- 423 PM CDT WED AUG 9 2006 ...STRONG LINE OF THUNDERSTORMS OVER COASTAL MISSISSIPPI... AT 420 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS NORTHEAST OF RESERVE. THE STORMS ARE MOVING TO THE SOUTHWEST AT 10 TO 15 MPH...AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE. PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS. LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE AREA. 8
Special weather statement, Aug 9, 4:23 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO NATIONAL WEATHER SERVICE NEW ORLEANS LA 423 PM CDT WED AUG 9 2006 LAZ058-092205- ST JOHN THE BAPTIST- 423 PM CDT WED AUG 9 2006 ...STRONG THUNDERSTORM OVER ST JOHN THE BAPTIST PARISH... AT 420 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS NORTHEAST OF RESERVE. THE STORMS ARE MOVING TO THE SOUTHWEST AT 10 TO 15 MPH...AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE. PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS. LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE AREA. 8
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:55 PM CDT | Flash Flood Warning | LIX | Harrison | 65 min |
Nearby
Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.